Excessive Heat, Adams
- When
- July 17, 12:00 PM CST to 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
High temperatures rose in to the middle 90s with the Heat Index around 105.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
High temperatures rose in to the middle 90s with the Heat Index around 105.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 17, 5:35 AM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT SAT JUL 17 2010
.DISCUSSION...
/307 AM CDT SAT JUL 17 2010/
BUSY MORNING WITH ISOLATED/SCATTERED CONVECTION CONTINUING TO
DEVELOP AS VERY MOIST BOUNDARY LAYER MOISTURE RETURNS TO THE CWA.
FOR EVIDENCE OF THIS YOU DON'T NEED TO LOOK ANY FURTHER THAN
KSGF...WHICH OBSERVED A +21C DEWPOINT DURING LAST EVENINGS BALLOON
LAUNCH. VERY WEAK LOW LEVEL CONVERGENCE AND A WEAK SHORTWAVE ALOFT
SEEMS TO BE ENOUGH TO KEEP THIS CONVECTION BUBBLING INTO THE MORNING
HOURS. LOOKING FOR A LULL IN ACTIVITY LATE THIS MORNING INTO THE
EARLY AFTERNOON IN THE WAKE OF THIS SHORTWAVE.
HEAT ADVISORY STILL LOOKS GOOD AS MOST OF THE CWA SHOULD MEET
CRITERIA THIS AFTERNOON/EARLY THIS EVENING AS DEWPOINTS CREEP BACK
INTO THE MIDDLE 70S...WITH AFTERNOON HIGHS IN THE LOWER AND MIDDLE
90S. ONLY RELIEVE WILL BE WHERE ISOLATED/SCATTERED THUNDERSTORMS
KNOCK DOWN THE TEMPERATURE.
NEXT SHORTWAVE...CURRENTLY RESPONSIBLE FOR THE CONVECTION ACROSS
SOUTH CENTRAL NEBRASKA/NORTH CENTRAL KANSAS...WILL AID IN ADDITIONAL
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS OUR CWA.
THIS LOOKS TO BE ESPECIALLY TRUE ALONG AND SOUTH OF THE I-44/I-70
CORRIDORS IN MISSOURI/ILLINOIS. SOME OF THESE STORMS COULD BE QUITE
STRONG JUST DUE TO THE AMOUNT OF INSTABILITY. THERE WILL ALSO BE A
THREAT OF LOCALLY HEAVY RAINFALL/FLASH FLOODING GIVEN PRECIPITABLE
WATER VALUES OVER 2 INCHES AND SLOW STORM MOVEMENT.
MULTIPLE MCS EXPECTED TO DEVELOP ACROSS UPPER MIDWEST AND INTO GREAT
LAKES REGION TONIGHT WHERE LOW LEVEL JET WILL FOCUS. A SLIGHT CHANCE
THAT THIS ACTIVITY WILL REACH OUR FAR NORTHERN CWA BY DAYBREAK ON
SUNDAY...BUT BELIEVE BETTER CHANCES OF THUNDERSTORMS WILL OCCUR
SUNDAY AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES THE
REGION. VERY UNSTABLE AND MOIST CONDITIONS CONTINUE TO SUGGEST THE
THREAT OF STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING FROM
LOCALLY HEAVY RAINFALL.
APPEARS THAT LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 WILL REACH
HEAT ADVISORY CRITERIA ON SUNDAY...BUT WILL LET THE DAYSHIFT
DETERMINE THE NEED TO EXTEND THE HEAT HEADLINES AFTER LOOKING AT THE
12Z MODEL RUNS.
RAIN CHANCES DECREASE BY MONDAY NIGHT AS THE FRONT LIFTS NORTH OF
THE REGION. STILL APPEARS THAT A PROLONGED PERIOD OF HEAT AND
HUMIDITY WILL AFFECT THE REGION NEXT WEEK AS THE UPPER LEVEL RIDGE
BUILDS OVERHEAD.
CVKING
&&
.AVIATION...
/622 AM CDT SAT JUL 17 2010/
SCT TSRA EXPECTED TO DVLP THIS AFTN ACROSS THE AREA IN A MOIST AND
UNSTABLE AIR MASS...SIMILAR TO WHAT OCCURRED YESTERDAY OVER
CENTRAL AND NORTHWEST MO. I AM REASONABLY CONFIDENT THAT
THUNDERSTORMS WILL OCCUR AND HAVE INTRODUCED CB GROUPS AT ALL TAF
SITES FOR A FEW HOURS DURING LATE AFTN. LIGHT WINDS WILL BECOME
SLY TO SWLY AS AS THE SFC RIDGE MOVES EWD.
SPECIFICS FOR KSTL...SCT TSRA EXPECTED TO DVLP THIS AFTN AS A
MOIST AIR MASS SPREADS ACROSS THE REGION. LIGHT WINDS WILL
GRADUALLY TURN SLY TO SWLY AS THE SFC RIDGE AXIS MOVES EWD.
KANOFSKY
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 96 78 97 78 / 30 20 20 50
QUINCY 94 75 91 72 / 20 20 50 30
COLUMBIA 95 76 94 75 / 20 10 30 50
JEFFERSON CITY 95 76 95 76 / 20 10 20 50
SALEM 94 75 94 76 / 30 20 20 50
FARMINGTON 94 75 93 75 / 30 20 20 50
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS
MO-LINCOLN MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY
MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ADAMS
IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 338 AM CDT SAT JUL 17 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 338 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL CLIMB BETWEEN 105 AND 110 DEGREES THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED THUNDERSTORMS WILL SLOWLY DIMINISH EARLY THIS MORNING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. LOCALIZED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE AND CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL AND HEAVY RAIN. LOCALIZED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES SUNDAY AFTERNOON ALONG AND SOUTH OF INTERSTATE 70. HEAT INDEX VALUES AROUND 100 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255876, 255877, 255878, 255879, 255880, 255881, 255882, 255883, 255884, 255885, 255886, 255887, 255888, 255889, 255890, 255891, 255892.